Alert archive / West Virginia / Wind Advisories in 2008

Wind Advisory 11, NWS Charleston, WV

December 27, 20084 states

NWS Charleston, WV issued this wind advisory at Dec 27, 2008, 7:59 PM EST for 4 states. It took effect at Dec 28, 2008, 2:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2008, 7:59 PM EST (00:59 UTC)
In effect from
Dec 28, 2008, 2:00 AM EST
Expired
Dec 28, 2008, 12:00 PM EST
In force
10 hr
Issued by
NWS Charleston, WV
All 43 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
432 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 280059
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
759 PM EST SAT DEC 27 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-280900-
/O.NEW.KRLX.WI.Y.0011.081228T0700Z-081228T1700Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
759 PM EST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT FROM 2 AM TO 12 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 12 PM EST SUNDAY. 

A STRONG COLD FRONT WILL MOVE VERY RAPIDLY EASTWARD ACROSS
SOUTHEAST OHIO...NORTHEAST KENTUCKY...WEST VIRGINIA...AND EXTREME
SOUTHWEST VIRGINIA SUNDAY MORNING. STRONG AND GUSTY SOUTH WINDS
WILL DEVELOP AHEAD OF THE FRONT LATER TONIGHT...WITH POSSIBLE WIND
GUSTS NEAR 50 MPH. THE BEST CHANCE FOR THESE POTENTIALLY DAMAGING WINDS
AHEAD OF THE FRONT WILL BE ACROSS SOUTHEAST OHIO AND IN THE HIGHER
ELEVATIONS OF THE WEST VIRGINIA MOUNTAINS. OTHERWISE...ALL AREAS
MAY SEE THESE POTENTIALLY DAMAGING WINDS ASSOCIATED WITH HEAVIER
RAIN SHOWERS...AND WITH THE PASSAGE OF THE COLD FRONT.

WINDS WILL DIMINISH BY AFTERNOON AS HIGH PRESSURE BUILDS IN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS EXCEEDING 46 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS71 KRLX 280352
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1052 PM EST SAT DEC 27 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-281200-
/O.CON.KRLX.WI.Y.0011.081228T0700Z-081228T1700Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
1052 PM EST SAT DEC 27 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 12 PM EST
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 12 PM EST SUNDAY. 

A STRONG COLD FRONT WILL MOVE VERY RAPIDLY EAST...ACROSS
SOUTHEAST OHIO...NORTHEAST KENTUCKY...WEST VIRGINIA...AND EXTREME
SOUTHWEST VIRGINIA BETWEEN 5 AND 10 OCLOCK SUNDAY MORNING.

STRONG AND GUSTY SOUTH WINDS WILL DEVELOP AHEAD OF THE FRONT LATE
TONIGHT...WITH POSSIBLE WIND GUSTS TO NEAR 50 MPH.

THE BEST CHANCE FOR THESE POTENTIALLY DAMAGING WINDS...IN THE
MILD AIR AHEAD OF THE FRONT...WILL BE ACROSS SOUTHEAST OHIO AND
ACROSS THE HIGHER ELEVATIONS OF THE WEST VIRGINIA MOUNTAINS.
OTHERWISE...ALL AREAS MAY SEE THESE POTENTIALLY DAMAGING WIND
GUSTS ASSOCIATED WITH BRIEF RAIN SHOWERS...AND FOR A FEW
HOURS...AFTER THE PASSAGE OF THE COLD FRONT...WHILE THE COOLER AIR
POURS IN.

WINDS IN THE 40 TO 50 MPH RANGE...COULD EASILY CAUSE WEAK TREE
LIMBS TO BREAK OFF...CAUSING SOME POWER OUTAGES.

SECURE LOOSE LIGHT WEIGHT OBJECTS THAT ARE OUTSIDE. CONSTRUCTION
SITES ARE ALSO VULNERABLE LOCATIONS DURING STRONG GUSTY WINDS.

THE NATIONAL WEATHER SERVICE EXPECTS THE WINDS TO DIMINISH BY
SUNDAY AFTERNOON.


$$


KTB
000 
WWUS71 KRLX 280757
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
257 AM EST SUN DEC 28 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-281600-
/O.CON.KRLX.WI.Y.0011.000000T0000Z-081228T1700Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
257 AM EST SUN DEC 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON TODAY.

A STRONG COLD FRONT WILL MOVE VERY RAPIDLY EAST...ACROSS
SOUTHEAST OHIO...NORTHEAST KENTUCKY...WEST VIRGINIA...AND EXTREME
SOUTHWEST VIRGINIA BETWEEN 4 AND 9 OCLOCK THIS SUNDAY MORNING.

GUSTY SOUTH WINDS ARE DEVELOPING AHEAD OF THE FRONT. A BRIEF WIND
GUST TO AROUND 50 MPH IS POSSIBLE.

THE BEST CHANCE FOR THESE POTENTIALLY DAMAGING WINDS...IN THE
MILD AIR AHEAD OF THE FRONT...WILL BE ACROSS SOUTHEAST OHIO AND
ACROSS THE HIGHER ELEVATIONS OF THE WEST VIRGINIA MOUNTAINS.
OTHERWISE...ALL AREAS MAY SEE THESE POTENTIALLY DAMAGING WIND
GUSTS ASSOCIATED WITH THE BRIEF RAIN SHOWERS...AND FOR A FEW
HOURS...AFTER THE PASSAGE OF THE COLD FRONT...WHILE THE COOLER
AIR POURS IN. THESE WINDS WILL BE FROM THE WEST.

WINDS IN THE 40 TO 50 MPH RANGE...COULD EASILY CAUSE WEAK TREE
LIMBS TO BREAK OFF...CAUSING SOME POWER OUTAGES.

SECURE LOOSE LIGHT WEIGHT OBJECTS THAT ARE OUTSIDE. CONSTRUCTION
SITES ARE ALSO VULNERABLE LOCATIONS DURING STRONG GUSTY WINDS.

THE NATIONAL WEATHER SERVICE EXPECTS THE STRONGER WIND GUSTS TO 
SUBSIDE BY MIDDAY TODAY.

$$

KTB
000 
WWUS71 KRLX 281032
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
532 AM EST SUN DEC 28 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-281700-
/O.CON.KRLX.WI.Y.0011.000000T0000Z-081228T1700Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
532 AM EST SUN DEC 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

A STRONG COLD FRONT WILL MOVE VERY RAPIDLY EAST...ACROSS
SOUTHEAST OHIO AND NORTHEAST KENTUCKY BEFORE DAWN...THEN
REACHING THE MOUNTAINOUS COUNTIES OF WEST VIRGINIA BY 9 OCLOCK
THIS SUNDAY MORNING.

BRIEF WINDS GUSTS TO AROUND 50 MPH ARE POSSIBLE.

THE BEST CHANCE FOR THESE POTENTIALLY DAMAGING WIND GUSTS WILL BE
WITH THE BRIEF RAIN SHOWERS...AND FOR A FEW HOURS...AFTER THE
PASSAGE OF THE COLD FRONT...WHILE THE COOLER AIR POURS IN.

WITH THE FRONTAL PASSAGE...THE WINDS WILL SHIFT DIRECTION...FROM
BLOWING OUT OF THE SOUTH...TO OUT OF THE WEST.

WINDS IN THE 40 TO 50 MPH RANGE...COULD EASILY CAUSE WEAK TREE
LIMBS TO BREAK OFF...CAUSING SOME POWER OUTAGES.

SECURE LOOSE LIGHT WEIGHT OBJECTS THAT ARE OUTSIDE. CONSTRUCTION
SITES ARE ALSO VULNERABLE LOCATIONS DURING STRONG GUSTY WINDS.

MOTORISTS...BE ALERT...FOR ANY DEBRIS BLOWN ONTO THE ROADS.

THE NATIONAL WEATHER SERVICE EXPECTS THE STRONGER WIND GUSTS TO
SUBSIDE BY MIDDAY TODAY.

$$

KTB
000 
WWUS71 KRLX 281559
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1058 AM EST SUN DEC 28 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-281700-
/O.CAN.KRLX.WI.Y.0011.000000T0000Z-081228T1700Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON
1058 AM EST SUN DEC 28 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY. 

THE COLD FRONT THAT BROUGHT THE STRONG WINDS HAS NOW MOVED EAST OF
THE AREA AND THE WINDS ARE GRADUALLY WEAKENING. WINDS OF 15 TO 20
MPH WITH GUSTY TO 30 MPH WILL CONTINUE INTO THE AFTERNOON HOURS
BEFORE TAPERING AROUND SUNSET AS HIGH PRESSURE FROM THE WEST
BUILDS INTO THE AREA. THEREFORE THE WINDS ADVISORY IS BEING CANCELLED.

$$

WVZ046-047-281700-
/O.CON.KRLX.WI.Y.0011.000000T0000Z-081228T1700Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
1058 AM EST SUN DEC 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

WIND GUST OF 40 TO 50 MPH HAVE BEEN EXPERIENCED IN THE IN LAST
HOUR AND THE CHANCE FOR STRONG WINDS WILL CONTINUE THROUGH NOON.
THE COLD FRONT THAT HAS BROUGHT THE WINDS IS MOVING ACROSS THE
REGION NOW AND SHOULD EXIT THE REGION BY NOON. AFTER THE FRONT
CLEARS THE REGION THE WINDS WILL BEGIN TO GRADUALLY DIMINISH THIS
AFTERNOON.

WINDS IN THE 40 TO 50 MPH RANGE...COULD EASILY CAUSE WEAK TREE
LIMBS TO BREAK OFF...CAUSING SOME POWER OUTAGES.

SECURE LOOSE LIGHT WEIGHT OBJECTS THAT ARE OUTSIDE. CONSTRUCTION
SITES ARE ALSO VULNERABLE LOCATIONS DURING STRONG GUSTY WINDS.

MOTORISTS...BE ALERT...FOR ANY DEBRIS BLOWN ONTO THE ROADS.

THE NATIONAL WEATHER SERVICE EXPECTS THE STRONGER WIND GUSTS TO
SUBSIDE BY MIDDAY TODAY.

$$
000 
WWUS71 KRLX 281703
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1203 PM EST SUN DEC 28 2008

WVZ046-047-281815-
/O.EXP.KRLX.WI.Y.0011.000000T0000Z-081228T1700Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
1203 PM EST SUN DEC 28 2008

...WIND ADVISORY WILL EXPIRE AT NOON EST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON EST TODAY. 

THE COLD FRONT THAT HELPED PRODUCE THE STRONG WIND GUST OF 40 TO
50 MPH HOURS THIS MORNING HAS MOVED PAST THE REGION AND THE WINDS
ARE GRADUALLY BEGINNING TO WEAKEN. WIND SHOULD CONTINUE TO BLOW AT
15 TO 20 MPH WITH GUST TO 30 MPH HOURS THIS AFTERNOON BEFORE
RELAXING THIS EVENING...AS HIGH PRESSURE BUILDS INTO THE REGION.
BUT WITH THE THREAT OF STRONGER WINDS OF 40 TO 50 MPH HOURS HAVING
PAST...THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Dec 27, 7:02 PM EST, 57 minutes earlier.

Area forecast discussion, Dec 27, 7:02 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
702 PM EST SAT DEC 27 2008

.SYNOPSIS...
A GUSTY COLD FRONT SWEEPS ACROSS EARLY SUNDAY. HIGH PRESSURE MUCH OF
NEXT WEEK WITH A COUPLE OF DRY COLD FRONTS ALONG THE WAY.  A BIGGER
LOW PRESSURE SYSTEM MAY IMPACT THE AREA LATER IN THE WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
CLEAR SKY WITH THE STRONG SOUTHERLY FLOW HAS ALLOWED TEMPERATURES TO
SOAR.  RECORD HIGHS HAVE BEEN SET AT ALL SITE SO FAR EXCEPT AT
HTS...AND HTS MAY GET THERE AS WELL.  THIS SOUTHERLY FLOW WILL
CONTINUE OVERNIGHT TONIGHT...SO NOT ANTICIPATING THAT TEMPERATURES
WILL FALL DRAMATICALLY AS RADIATIONAL COOLING CONDITIONS WILL BE FAR
FROM IDEAL.  THE CLOUDS WILL BEGIN TO INCREASE AFTER 6Z AS THE COLD
FRONT APPROACHES. THE FRONT HAS MADE LITTLE PROGRESS ACROSS MISSOURI
AND ARKANSAS TODAY AS LOW PRESSURE IS ORGANIZING OVER NERN
MISSOURI...BUT IT SHOULD PICKUP SPEED OVERNIGHT AS THE SFC LOW LIFTS
INTO THE GREAT LAKES BY SUN MORNING.  SO HAVE BEGUN TO INTRODUCE
POPS BEGINNING AROUND 8Z IN THE WEST AND SWING A LINE OF CAT POPS
THROUGH THE AREA BEGINNING AROUND 10Z IN THE WEST...REACHING THE
OHIO RIVER AROUND 12Z AND THEN INTO THE MOUNTAINS BY 15Z. RAINFALL
AMOUNTS SHOULD ONLY BE AROUND A TENTH OR TWO...BUT THE BIGGER ISSUE
WILL BE WIND.  THE 850 MB JET INCREASES TO AROUND 60 TO 70 KTS IN
ADVANCE OF THE FRONT...AND AS THE RAIN SHOWERS MOVE IN SOME OF THESE
WINDS COULD MIX DOWN TO THE GROUND.  BEHIND THE FRONT...WHERE IT IS
MOST LIKELY THAT THE WINDS WILL MIX DOWN...THE SPEEDS DROP OFF TO
AROUND 40 TO 50 KTS.  THIS COULD ALLOW FOR SOME STRONG GUST AS THE
FRONT MOVES THROUGH.  FOR NOW...HAVE HELD GUST IN THE 30 TO 40 KT
RANGE...WHICH IS JUST BELOW CRITERIA...PARTIALLY BECAUSE THE STRONG
WINDS ALOFT AHEAD OF THE FRONT...WILL HAVE MORE DIFFICULTY MIXING
DOWN AT NIGHT.  BUT BEHIND THE FRONT...WHEN THE COLD ADVECTION
ALLOWS FOR BETTER MIXING DOWN...THE WINDS ARE NOT AS STRONG. SO FOR
NOW WILL HOLD OFF ON ISSUING A WIND ADVISORY...BUT IF A STRONG LINE
OF SHOWERS DOES FORM IN ADVANCE OF THE FRONT...THEN THE STRONGER
WINDS MAY BE ABLE TO MIX DOWN.

ONCE THE FRONT CLEARS...THE SKY WILL CLEAR QUICKLY AS THEIR IS
LITTLE MOISTURE AGAIN BEHIND THIS FRONT AS THE SURFACE LOW EXITS THE
REGION.

FOR TEMPERATURES....HAVE GONE ON THE WARM SIDE OF THE NUMBERS AS THE
SOUTHERLY FLOW SHOULD KEEP THE TEMPERATURES FROM FALLING.  ON
SUNDAY...WILL SEE A NON DIURNAL TREND WITH READINGS SLOWLY FALLING
DURING THE DAY ONCE THE FRONT CLEARS.  IT WILL NOT BE A DRAMATIC
FALL...BUT ENOUGH THAT THE DAY TIME HIGHS WILL BE EARLY IN THE DAY.
THE MAV LOOKS TOO COOL WITH THIS PATTERN SO LEANED TOWARD THE WARM
FWC/MET GUIDANCE.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
A ZONAL FLOW PATTERN BECOMES QUICKLY ESTABLISHED STARTING SUNDAY
NIGHT...WITH DRY WEATHER AND MORE SEASONABLE TEMPERATURES EXPECTED
THROUGH TUESDAY NIGHT. LOW CLOUDS EXPECTED MONDAY MORNING ALONG
EASTERN MOUNTAINS BUT THEY WILL BURN OFF BY MID MORNING. A SHORTWAVE
MOVING EASTWARD WELL TO OUR NORTH MONDAY NIGHT/TUESDAY MORNING MAY
BRING THICKER CLOUDS NORTHERN HALF OF THE AREA.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
USED MOSTLY THE GFS AS A STARTING POINT INCLUDING TEMPERATURES SINCE
HPC ROLLED WITH A BLEND CLOSE TO THE 06Z GFS...AND THERE WAS NOT AN
APPRECIABLE FUNDAMENTAL CHANGE OUT OF THE 12Z RUN.

COLD FRONT VERY MUCH LACKING IN MOISTURE MOVES THROUGH TUE NT.
UPSLOPE EVENT THAT FOLLOWS WED SHOULD BRING MORE CLOUDS THAN
PRECIPITATION ALTHOUGH DO HAVE CHANCE POPS IN THE NORTHERN MOUNTAINS
AS GFS H8 TEMPERATURES DO GET DOWN TO -10C.  HIGH PRESSURE SAILS
ACROSS WED NT THRU THU BEFORE NEXT SYSTEM APPROACHES THU NT.

THIS NEXT SYSTEM IS MUCH MORE AMPLIFIED THAN ITS PREDECESSORS AND
THIS IS WHERE MODEL DIFFERENCES COME INTO PLAY...W/R TO SPEED AND
INTENSITY.  HPC AND GFS REPRESENT A MIDDLE GROUND ON BOTH AND SO
DOES THE FORECAST.  POPS FROM PREVIOUS SHIFT INCLUDED DETAIL AND THE
TIMING STILL LOOKED GOOD SO THIS PART OF THE FORECAST WAS LEFT
VIRTUALLY UNCHANGED.

THE TRICK OF THE TAIL WITH THIS SYSTEM IS THE TEMPERATURE.  GUIDANCE
TEMPERATURES INCLUDING MEX AND HPC WERE ON THE LOW SIDE INDICATING
THAT THE TIGHTEST HEIGHT/THICKNESS PACKING WILL MOVE OVER IF NOT
SLIGHTLY S OF OVER THE AREA.  THEREFORE TOOK THE RARE STEP OF
RUNNING MODEL TEMPERATURES ALOFT FOR DAY 5 INTO DAY 6 AND THEN
RUNNING THE WINTER WEATHER PROCEDURE FROM THAT.  INDEED I DO GET
MIXED PRECIPITATION INCLUDING FREEZING RAIN.

NOW...WHILE A SYSTEM LIKE THIS WILL PROBABLY PRODUCE THE
CLIMATOLOGICAL WARM WEDGE STRONGER THAN WHAT IS IN THE GRIDS NOW AND
WARMER THAN WHAT MODELS INDICATE...THE PROPENSITY FOR THE
ATMOSPHERE TO PRODUCE FREEZING RAIN THIS YEAR HAS ME NOT AT ALL
UNCOMFORTABLE HAVING FREEZING RAIN IN THE FORECAST AT THIS DISTANCE.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
00Z SUNDAY THRU 00Z MONDAY...
STRONG COLD FRONT WILL MOVE RAPIDLY ACROSS THE AREA SUNDAY MORNING.
EXPECT STRONG GUSTY WINDS AHEAD OF AND WITH THE FRONT...ALONG WITH A
NARROW BAND OF MVFR CONDITIONS IN SHOWERS WITH THE FRONT.
OTHERWISE...VFR CONDITIONS WITH WINDS DIMINISHING IN THE AFTERNOON
AS HIGH PRESSURE BUILDS IN.

AVIATION OUTLOOK /BEYOND 00Z SUNDAY/...
NO SIGNIFICANT WEATHER EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JKF/TRM/ESS
NEAR TERM...ESS
SHORT TERM...JKF
LONG TERM...TRM
AVIATION...JMV
Hazardous weather outlook, Dec 27, 4:28 AM EST, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
428 AM EST SAT DEC 27 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-280930-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
428 AM EST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WIND GUSTS ARE EXPECTED TO INCREASE OVERNIGHT...AS A COLD FRONT
APPROACHES FROM THE WEST. WIND GUSTS OVER 35 MPH ARE POSSIBLE.
WIND ADVISORIES MAY BE ISSUED FOR OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE STRONG WIND GUSTS ARE EXPECTED TO LINGER ON SUNDAY MORNING...THEN
BEGIN TO DECREASE DURING SUNDAY AFTERNOON. WIND GUSTS OVER 35 MPH
ARE POSSIBLE. WIND ADVISORIES MAY BE POSTED FOR SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KTB

Nearby

Wind Advisories in West Virginia, 2008Wind Advisories in Ohio, 2008Wind Advisories in Kentucky, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.